MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420106
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the femur and stemmed were revised, poor bone stock + osteoporosis + oxinium metal allergy.Bone from anterior femur fell out after trialling.Implants well fixed orientation acceptable.No more information provided yet.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that the x-rays provided were reviewed but do not contribute.Without the requested clinical information, lab values, operative reports, or the explant the root cause of the broken component cannot be determined.However, we cannot rule out the patient¿s age, weight, mental status, bone quality, osteoporosis, fall history, weight bearing prior to full bone union as contributing factors.The future impact to the patient beyond the revision cannot be determined.No further clinical/metal assessment is warranted at this time.Without the actual devices involved our investigation cannot proceed.

Brand Name
GNS II CMT TIB SIZE 4 LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8904434
Report Number1020279-2019-03083
Device Sequence Number286028
Product Code JWH
UDI-Device Identifier03596010206268
UDI-Public03596010206268
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420106
Device Catalogue Number71420166
Device Lot Number15KM10933
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer11/12/2019
11/12/2019
Initial Report FDA Received Date08/18/2019
Supplement Report FDA Received Date11/18/2019
11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;